Etanercept-induced Wegener granulomatosis in a patient with rheumatoid arthritis

Authors

  • Valentina Broshtilova,

    1. Department of Dermatology and Venereology, Faculty of Medicine, Sofia Medical University
    Search for more papers by this author
  • Emil Iliev,

    1. Department of Dermatology and Venereology, Faculty of Medicine, Sofia Medical University
    Search for more papers by this author
  • Mary Gantcheva

    Corresponding author
    1. Institute of Experimental Morphology, Pathology and Anthropology with Museum, Bulgarian Academy of Science, Sofia, Bulgaria
    • Department of Dermatology and Venereology, Faculty of Medicine, Sofia Medical University
    Search for more papers by this author

Address correspondence and reprint requests to: Mary Gantcheva, MD, PhD, Institute of Experimental Morphology, Pathology and Anthropology with Museum, Bulgarian Academy of Science, 1574 Sofia, Bulgaria, or email: mary_gant@yahoo.com.

Abstract

A very rare case of etanercept-induced Wegener's granulomatosis in a patient with long-standing rheumatoid arthritis is reported. A thorough critical analysis on Wegener's granulomatosis pathogenetic mechanisms is done. The peculiarities of etanercept pharmacodynamic features are also presented together with some suggestions of possible induction pathways.

Ancillary